Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 199, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2013, 8:58 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 10, 2013, 10:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 40 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
824 WUUS54 KTSA 110158 SVRTSA ARC033-047-131-110300- /O.NEW.KTSA.SV.W.0199.130711T0158Z-130711T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 858 PM CDT WED JUL 10 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS... CENTRAL FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS... NORTHEASTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS... * UNTIL 1000 PM CDT * AT 856 PM CDT...A LARGE AREA OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM LAKE FORT SMITH TO 5 MILES NORTHEAST OF FERN... MOVING SOUTH AT 15 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... CHESTER...LAKE FORT SMITH...FERN...MOUNTAINBURG...RUDY... MULBERRY...OZARK...DYER AND ALMA. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 9 AND 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS UNTIL THE STORM HAS PASSED. && LAT...LON 3532 9381 3536 9430 3570 9423 3567 9379 TIME...MOT...LOC 0158Z 000DEG 14KT 3568 9413 3567 9394 $$
1 follow-up statement
604 WWUS54 KTSA 110250 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 950 PM CDT WED JUL 10 2013 ARC033-047-131-110300- /O.EXP.KTSA.SV.W.0199.000000T0000Z-130711T0300Z/ CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR- 950 PM CDT WED JUL 10 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN... CENTRAL FRANKLIN AND EASTERN CRAWFORD COUNTIES EXPIRES AT 1000 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3532 9381 3536 9430 3570 9423 3567 9379 TIME...MOT...LOC 0250Z 000DEG 14KT 3548 9413 3547 9394 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:05 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 10, 6:05 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
605 PM CDT WED JUL 10 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
FOR THE ENTIRE 24 HOUR FORECAST PERIOD. ONGOING WIDELY SCATTERED
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO THIS EVENING.
WILL INCLUDE VCTS AT ALL SITES AND WILL USE A TEMPO GROUP FOR
KMLC... WHICH APPEARS LIKELY TO BE AFFECTED BY A STORM OVER THE
NEXT HOUR OR SO.
&&
.PREV DISCUSSION... /ISSUED 311 PM CDT WED JUL 10 2013/
DISCUSSION...
ANOTHER HOT DAY WELL UNDERWAY ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS EVEN AS A COLD FRONT HAS MOVED INTO THE
AREA. THE COLD FRONT CURRENTLY EXTENDS FROM NEAR KSTL TO
NEAR KRVS WITH ANOTHER WEAK TROF OF LOW PRESSURE ACROSS
NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON IN THE VICINITY OF THE FRONTAL BOUNDARY. THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE BOUNDARY INTO
THIS EVENING. THERE IS ALSO SOME POTENTIAL FOR THE ACTIVITY TO
CONTINUE INTO THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR
SOME OF THE STORMS TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING
WITH WIND GUSTS APPROACHING 80 MPH WITH THE STRONGEST STORMS.
WILL TRIM SOME COUNTIES OFF OF THE HEAT ADVISORY AND LET THE
EXCESSIVE HEAT WARNING FOR TULSA COUNTY EXPIRE AT 01Z. WILL KEEP
THE COUNTIES SOUTH OF THE BOUNDARY IN A HEAT ADVISORY THAT WILL
CONTINUE THROUGH THURSDAY AFTERNOON. MAY SEE ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE AREA ON THURSDAY AS THE BOUNDARY
LINGERS.
WILL KEEP THE FORECAST FROM FRIDAY INTO THE MIDDLE OF NEXT
WEEK DRY WITH TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL FOR
THIS TIME OF YEAR. THE MODELS CONTINUE TO SHOW THE UPPER LEVEL
LOW CURRENTLY AFFECTING SOUTH FLORIDA MOVING WEST ACROSS SOUTH
TEXAS OVER THE WEEKEND SHOVING THE UPPER LEVEL RIDGE CURRENTLY
OVER OUR AREA TO THE NORTH. THE UPPER LEVEL LOW LOOKS TO BE TOO
FAR SOUTH TO BRING ANY SHOWER OR THUNDERSTORMS TO THE AREA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ060.
HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-
OKZ069-OKZ072.
HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ064-
OKZ065-OKZ066-OKZ070-OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, Jul 10, 5:12 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 512 PM CDT WED JUL 10 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 512 PM CDT WED JUL 10 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN RESPONSE TO A COOL FRONT INTERACTING WITH HOT TEMPERATURES IN AN UNSTABLE ATMOSPHERE. SOME OF THESE THUNDERSTORMS HAVE BECOME STRONG TO SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS UP TO 70 MPH. THESE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH CHANCES REMAINING INTO THE OVERNIGHT HOURS AS THE COOL FRONT REMAINS OVER THE REGION. THE SEVERE WEATHER THREAT SHOULD ALSO DECREASE OVERNIGHT AS THE CAP STRENGTHENS. TEMPERATURES TODAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE SOUTHWARD MOVING COOL FRONT HAVE CLIMBED INTO THE UPPER 90S TO AROUND 102 DEGREES WITH HEAT INDICES OF AROUND 105 TO NEAR 110 DEGREES. THESE CONDITIONS SHOULD DECREASE OVERNIGHT...THOUGH WARM OVERNIGHT TEMPERATURES SHOULD ONLY PRODUCE LITTLE RELIEF. A HEAT ADVISORY HAS BEEN EXTENDED FOR PARTS OF EASTERN OKLAHOMA THROUGH THURSDAY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COOL FRONT WILL CONTINUE TO SAG SOUTHWARD THROUGH THE REGION THURSDAY. AHEAD OF THE BOUNDARY...HOT AND HUMID CONDITIONS ARE EXPECTED TO CONTINUE WITH HEAT INDICES OVER 105 DEGREES POSSIBLE. NORTH OF THE FRONT...TEMPERATURES COULD BE A COUPLE DEGREES COOLER THOUGH HEAT INDICES IN THE 90S TO AROUND 103 DEGREES WILL BE POSSIBLE. HOT AND HUMID CONDITIONS WITHIN AN UNSTABLE ATMOSPHERE WILL ALLOW FOR CHANCES FOR THUNDERSTORMS AGAIN THURSDAY AFTERNOON ALONG AND AHEAD OF THE FRONTAL BOUNDARY. LIMITED SEVERE POTENTIAL WITH DAMAGING WINDS WILL AGAIN BE POSSIBLE. DANGEROUS HEAT POTENTIAL WILL REMAIN ACROSS PARTS OF THE REGION INTO FRIDAY BEFORE TEMPERATURES TRY TO COOL A FEW DEGREES FOR THE WEEKEND AS A STRONG RIDGE OF HIGH PRESSURE SHIFTS NORTHWARD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 10, 7:45 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 N COUNCIL HILL 35.60N 95.65W
07/10/2013 MUSKOGEE OK PUBLIC
FOUR TO FIVE INCH DIAMETER TREE LIMBS BROKEN JUST SOUTH
OF THE HIGHWAY 62 AND 72 JUNCTION. TIME ESTIMATED BASED
ON RADAR.
&&
LACYSpecial weather statement, Jul 10, 7:54 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED JUL 10 2013
ARZ020-110130-
FRANKLIN AR-
754 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 754 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PETER
PENDER...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHARLESTON...BRANCH...PETER
PENDER...VESTA...MEG...FORT CHAFFEE AND ETNA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3531 9380 3532 9390 3523 9392 3523 9393
3523 9402 3521 9403 3521 9405 3522 9408
3539 9407 3545 9380
TIME...MOT...LOC 0054Z 328DEG 12KT 3535 9392Special weather statement, Jul 10, 8:04 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT WED JUL 10 2013
ARZ019-020-110145-
CRAWFORD AR-FRANKLIN AR-
804 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 804 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIDVILLE...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PARADISE...PINEY...BIDVILLE...LONELM...
CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS
BEND...CASS...MOUNTAINBURG...CHESTER...LOCKE...MOUNT GAYLER AND LAKE
FORT SMITH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3554 9370 3555 9417 3575 9418 3575 9413
3576 9412 3576 9384 3559 9369
TIME...MOT...LOC 0104Z 314DEG 17KT 3573 9400Local storm report, Jul 10, 8:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 S PIERCE 35.39N 95.72W
07/10/2013 MCINTOSH OK LAW ENFORCEMENT
LARGE OAK TREE DOWN...TREE LIMBS ONE TO TWO INCHES IN
DIAMETER ALSO SNAPPED. ESTIMATED WIND SPEED 65 MPH. TIME
ADJUSTED BASED ON RADAR.
&&
LACYSpecial weather statement, Jul 10, 8:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT WED JUL 10 2013
ARZ010-110200-
WASHINGTON AR-
825 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON
AT 825 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HICKS TO LINCOLN...MOVING SOUTH AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...HICKS...
ODELL...WINSLOW...WEST FORK...LINCOLN...PRAIRIE GROVE...BLACKBURN...
HOGEYE...STRICKLER...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...
CANEHILL...DURHAM...SULPHUR CITY...BLACK OAK AND DEVILS DEN STATE
PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3590 9401 3576 9399 3577 9412 3575 9413
3575 9414 3577 9443 3597 9443 3599 9396
3590 9395
TIME...MOT...LOC 0125Z 009DEG 17KT 3593 9403 3592 9441Local storm report, Jul 10, 8:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 4 WSW FARMINGTON 36.02N 94.31W
07/10/2013 WASHINGTON AR BROADCAST MEDIA
TV MEDIA TWEETED A PIC OF STORM DAMAGE TO A SHED NEAR
FARMINGTON. TIME ESTIMATED BASED ON RADAR.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:08 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Jul 10, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 62 min |
| Jul 10, 7:34 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| Jul 10, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison, Washington | 65 min |
| Jul 10, 7:54 PM CDT | Special Weather Statement | TSA | Franklin | 36 min |
| Jul 10, 8:04 PM CDT | Special Weather Statement | TSA | Franklin | 41 min |
| Jul 10, 8:25 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Jul 10, 8:34 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 41 min |
| Jul 10, 9:21 PM CDT | Special Weather Statement | TSA | Sebastian | 24 min |
| Jul 11, 3:45 AM CDT | Heat Advisory | TSA | 15 hr | |
| Jul 11, 4:54 AM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
| Jul 11, 3:20 PM CDT | Special Weather Statement | TSA | Crawford | 25 min |
| Jul 11, 3:42 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.